Jane P’s Story
Little did I know 8 years ago that my life would change so much and permanently at that. The simple trusting action of taking 5 day’s worth of 750 mg. Leviquin as my Doctor suggested it for an infection did it.
Day One, I started having symptoms different than anything else that I had felt. I itched all over the place. Day Two, itching plus more itching, followed on Day Three by a drumming sound that went on 24/7 in my ears (pulsitile tinnitus). And on it went until eventually I was balled up on the couch for 3 months crying. The pain was so great below my waist and I felt like I was becoming a cripple in my legs. The drumming in my ears prevented me from sleeping and no one could figure out why I was itching, despite using one cream after the other. My brain was fogged, my skin looked like it was dying: blotchy and discolored. My hair started falling out.
And still the medical profession and the pharmacists I spoke to said it was not the drug. And if it was the drug, it had a half life and would soon clear my system.
All I know is I was fine the day I went into the doctor for help with an infection, after taking Leviquin, immediately my life changed overnight.
Eventually I was taken to the ER for what appeared to be a heart attack. It wasn’t a heart attack, it was a gall bladder attack. The cardiologist followed me closely for several years. These are just a few of the symptoms that accrued after I took Leviquin.
I’m a very strong person but this brought me to my knees figuratively and literally. I could no longer work, I could not do anything anymore.
Fortunately I found a wonderful fluroquinnoline support group online. There were over 1000 members. I learned many things and I learned that what I had WAS and IS a very real thing. I was sick, for life. and my life would never be the same. I’ve heard many theories as to what happens to the body when you take a quin as we floxers call it. I’ve even heard that some studies indicate your DNA is re-arranged. Not good. I also know that some countries in the world have banned it and my new Doctor tells me that these are given out like candy and shouldn’t.
The surprises never end. At 7 years into being floxed, I was diagnosed with fibromyalgia and neuropathy. I was told that I would be a cripple. Every time I try to do even mild stretching, I end up tearing a tendon and having a several week injury.
We’ve come a long way but not nearly enough. 8 years ago when I would ask someone not to give me a quin, I would get argued with and told what a miracle drug this was. In recent years, the medical field has heard about the tendon ruptures but not much more. Most do not know about the black box warnings that the quins have as the pharmacists receive the box which has the black box warnings. Unless the consumer knows it and the facts are in the news, people will continue to be unnecessarily poisoned by this awful class of drugs.
Samples without literature should not be given to patients as it was not to me. Doctors and medical personnel should be educated about this drug. Black box warnings should be on EVERY product. News stories need to include news about the good, bad and ugly, as you cannot “intake” the drug once you take it. It does not wash out of your system and it is not like the common cold. It does not just go away.
Other people have it worse than me and others people don’t have it as bad as I do. Every flox situation is different but one thing we do have in common is we all wish so very much that we could turn the clock back to before we took the drug….